MAUDE Adverse Event Report: COOK INC LUER LOCK PLASTIC ADAPTER; KGZ ACCESSORIES, CATHETER

COOK INC LUER LOCK PLASTIC ADAPTER; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a luer lock plastic adapter was placed for use in mid-july on an unknown male patient.Approximately three weeks later, a leak was noticed by the patient.While taking a shower, the patient "heard a snapping sound and then saw the circumferential crack around the adaptor.¿ it was noted no tools were used to attach or remove the adapter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: d11.D11- nefro catheter, urinary bag.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted on 18oct2019.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 30oct2019.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, and quality control.The complainant returned one adapter to cook for investigation.Investigation of the returned device showed a partial circumferential crack on the lighthouse portion of the adapter, close to the flange opening.No other damage was noted, and the glue between the male luer and lighthouse was present.At this time, there is no evidence suggesting that the device was manufactured out of specification.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.From this information, there is no evidence suggesting that nonconforming product from this lot exists in house or in the field.Based on the information provided, the examination of returned product and the results of the investigation, it was concluded that a component failure without design or manufacturing issue contributed to the failure mode.The returned device confirmed a crack on the lighthouse adapter, but there is no evidence that the device was not manufactured to specification.It is possible that excessive tension was applied from the drainage bag, but this cannot be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LUER LOCK PLASTIC ADAPTER
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8976855
Report Number1820334-2019-02254
Device Sequence Number16190141
Product Code KGZ
UDI-Device Identifier00827002027275
UDI-Public(01)00827002027275(17)221201(10)8412539
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model NumberN/A
Device Catalogue NumberPMLLA-LHA
Device Lot Number8412539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer10/03/2019
11/05/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date10/18/2019
11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10